CSN Login
Members Online: 1

You are here

CA 19-9... UPSC?

pgdaughter
Posts: 22
Joined: Jan 2017

My mother has UPSC recurrence metastasized to the lung, bones, adrenal glands and peritoneum. She has been through 5 cycles of platinum (Carbo, Taxol, Avastin). Although her CA-125 marker is now within normal range, but CA19-9 is increasing. To be factual: the CA19-9 increased after the first cycle to peak at 2900, gradually decreasing to 1700, then now after the fifth cycle of platinum is back up to 2100.

Onco says she should continue with sixth cycle next week anyway, notwithstanding the CA19-9 increase. But we're concerned that this could be putting her through unnecessary chemo and risk dampening her immune system? Has anyone had a similar experience? What did you do? 

She's also HER-2 positive, and we were considering Herceptin. We wonder if to skip cycle 6 and jump over to Herceptin.       

Appreciate your input. 

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2892
Joined: Mar 2013

dear pg, I was not familiar with CA19-9 and had to look it up.  The marker is used in pancreatic cancer so is that what you are saying or can you tell us what they are using it to measure?  

It sounds like you mother has a lot going on so I would ask, what does your mother want to do?  She obviously did a wonderful job to have such a loving daughter but what has she saying?  

Please pg, please come back and tell us what she is doing and you all are in my prayers.  Hugs

Kaleena's picture
Kaleena
Posts: 2064
Joined: Nov 2009

Just as NoTime indicated, I believe this marker is for the pancrease.  It is what they took on my husband.  It is also what they did on me for pancreatitis.   Fortunately, mine was only at 19.   Although my husband was evenutally diagnosed with pancreatic cancer, his CA19 marker was only an 8.  I believe this marker can be also used for gastric and blood markers but not sure.

My mother is on Herceptin.  She opted that instead of chemo as she is 83 and lives by herself and still drives and didn't want the side effects of chemo.   She's been on it for 18 months and doing so well.   Her tumors have shrunk (Stage 4 breast cancer).   No real side effects (maybe fatigue).   I would definitely look into this.   The only thing with Herceptin is that you have to do MUGA tests every 3-4 months to check your heart.   Then if Herceptin stops working they will try Perjecta (spelling??).   

My best to you and your mom.

Kathy

Subscribe to Comments for "CA 19-9... UPSC?"